MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 11/03/2017
Type of Reportable Event Malfunction
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 67mm diameter abdominal aortic aneurysm.It was reported that approximately 3 months post index procedure, on follow up ct, the physician was concerned about the possible presence of a type ia endoleak.A type ib endoleak was suspected within (b)(4).As per the physician, the cause of the event is due to anatomy as the infrarenal aorta and right common iliac appear to have dilated since the initial implant of the stent grafts.No additional clinical sequelae were reported and the patient will be monitored by the physician.
 
Additional Manufacturer Narrative
Additional information was received reported that an angiogram was performed.An endurant ii cuff (28x28x70) was implanted along with a non-medtronic stent into the left renal.The physician confirmed the endoleak has resolved and the patient is fine.It was reported that 2 non-medtronic stents were implanted, one in the internal iliac and one in the external iliac.This resolved the type ib leak, according to the physician.No additional clinical sequelae were reported, and the patient is fine.Internal film review: the exact cause of the reported endoleaks could not be determined from the films provided.The pre-implant anatomy is unknown, and films during implant were not available for review.Ct¿s from 3 months post-implant revealed that the bifurcate was positioned ~5mm below the lowest left renal.The aortic body and infrarenal neck were essentially straight and no appreciable calcification was seen within the neck.However, there appeared to be inadequate stent graft radial apposition of the bifurcate with the proximal neck, and a likely proximal type i endoleak was visible.The neck diameter just below the left renal measured ~26mm, the bifurcate proximal od measured 29mm, and the neck diameter at that same level measured 33mm.Contrast was also seen outside the distal right/contra limb which was not in contact with the iliac artery and measured 17mm in diameter.There was contrast seen within the distal aaa sac, possibly from a distal type ib on the right side, however the contrast was continuous with the proximal type i endoleak contrast and therefore a type ib (or an additional endoleak of unknown source) could not be confirmed.The cause of the proximal type i and potential type ib was likely due to disease progression; proximal neck and iliac dilatation.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7066179
Report Number2953200-2017-01881
Device Sequence Number16563353
Product Code MIH
UDI-Device Identifier00613994991539
UDI-Public00613994991539
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2016
Device Model NumberETLW1613C93E
Device Catalogue NumberETLW1613C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR